MAUDE Adverse Event Report: THERAKOS THERAKOS XTS PHOTOPHERESIS SYSTEM

THERAKOS THERAKOS XTS PHOTOPHERESIS SYSTEM
Lot Number D721 - KIT
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/30/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The system was used for treatment.A batch record review of kit lot d721 was performed.There were no nonconformances associated with this lot.This lot met release requirements.The uvadex lot number was not provided, as it was not administered.However, a review of all uvadex lots manufactured since january 2013 was performed.No trends or nonconformances related to the complaint were noted.Trends were reviewed for complaint categories, occlusion system alarm, leak centrifuge alarm, and centrifuge bowl leak/break.No trends were detected.Feedback from service order, (b)(4), is still pending at the time of this report.A supplemental report will be filed when this information is available.This assessment is based on information available at the time of the investigation.No product was returned by the customer for investigation; therefore, it could not be determined if this specific product met specification.Complaints are monitored through tracking and trending.If a trend is detected, further investigation will be conducted through the capa/continuous improvement process.(b)(4).
 
Event or Problem Description
Customer called to report an occlusion alarm shortly after starting the first cycle.Customer followed troubleshooting instructions per the operators manual and reset the alarm.Shortly after resetting the alarm, the customer received a blood leak alarm and confirmed that blood had leaked in the bowl.Patient was disconnected, the procedure was aborted, and no blood was returned to the patient.Customer called back later that day and reported that they tried to prime a new kit on the same instrument and a blood leak alarm occurred.Customer requested service.Service order, (b)(4), was dispatched to check the instrument.Upon follow-up for return of the kit, the customer stated that the kit had been accidently discarded.
 
Additional Manufacturer Narrative
Service order report, (b)(4), feedback: the service technician removed and cleaned the centrifuge and replaced the leak detector strip.The service technician calibrated the bowl optics and then successfully completed the system checkout procedure.The information contained in this service order report does not affect the codes that were reported in the initial medwatch for this complaint.(b)(4).

Brand Name
THERAKOS XTS PHOTOPHERESIS SYSTEM
Common Device Name
XTS
Manufacturer (Section D)
THERAKOS
hampton NJ
MDR Report Key5392978
Report Number2523595-2016-00009
Device Sequence Number508976
Product Code LNR
UDI-Device Identifier10705030100016
UDI-Public10705030100016
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Followup
Report Date (Section B) 12/30/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date06/01/2020
Device Lot NumberD721 - KIT
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/27/2016
Supplement Report FDA Received Date05/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1